Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Fort Worth, TX

May 6, 2001Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2001, 7:13 PM CDT for Mills County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 6, 2001, 7:13 PM CDT (00:13 UTC)
Expired
May 6, 2001, 8:00 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mills County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3285 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3285 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
2.1
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS54 KFWD 070014
SVRFTW
TXC333-070100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT SUN MAY 6 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM JUST NORTHWEST GOLDTHWAITE...MOVING          
  SOUTHEAST AT 15 MPH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

LAT...LON 3150 9871 3138 9856 3140 9833 3162 9844

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:30 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 6, 3:30 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT SUN MAY 6 2001

THE 18Z FWD SOUNDING SHOWED A LITTLE CAPPING...BUT HEATING THIS AFTERNOON
WILL BE SUFFICIENT TO BREAK THROUGH THE CAP.  THUNDERSTORMS HAVE ALREADY
DEVELOPED ACROSS THE EXTREME SOUTHWESTERN ZONES.  ADDITIONAL ACTIVITY
WILL BE FORMING ALONG THE DRY LINE WEST OF A BOWIE TO ABILENE LINE
SHORTLY.  HAVE GONE WITH LIKELY POPS FOR TONIGHT MOST OF THE FORECAST
AREA AS THIS ACTIVITY SHOULD TREK EAST ACROSS THE REGION OVERNIGHT.
THE COLD FRONT THAT EXTENDED FROM SOUTH CENTRAL KANSAS...INTO EAST
CENTRAL NEW MEXICO...WILL MOVE SOUTHEAST INTO NORTH TEXAS LATE
TONIGHT.  THIS FRONT LOOKS LIKE IT WILL STALL ACROSS NORTH TEXAS...
SO WITH THE NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF THUNDERSTORMS
IN THE FORECAST.  THIS BOUNDARY WILL START TO MOVE BACK NORTH BY
LATE TUESDAY.    #58

DFW 64/79/61/80 6544  ACT 67/85/63/82 6443

.FWD..B.NONE.

In the hours before

Special weather statement, May 6, 2:36 PM CDT, 4 hours 37 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT SUN MAY 6 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS
AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND
NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH
TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS.

A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY
AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES
EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY
UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE
SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE
POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF
A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE
POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS
EAST OF THIS LINE.

EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO
MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE
REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE
INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED
BETWEEN 6 AND 10 PM.
Special weather statement, May 6, 3:30 PM CDT, 3 hours 43 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT SUN MAY 6 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS
AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND
NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH
TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS.

A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY
AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES
EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY
UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE
SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE
POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF
A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE
POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS
EAST OF THIS LINE.

EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO
MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE
REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE
INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED
BETWEEN 6 AND 10 PM.
Local storm report, May 6, 5:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT SUN MAY 6 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0416 PM    7 W KILLEEN               TX   1.00 INCH HAIL
05/06/01   BELL                           SPOTTER REPORTED
                                          QUARTER SIZED HAIL

0425 PM    5 W KILLEEN               TX   4.50 INCH HAIL
05/06/01   BELL                           SPOTTER REPORTED
                                          SOFTBALL HAIL

0425 PM    2 E COPPERAS COVE         TX   4.50 INCH HAIL
05/06/01   CORYELL                        SPOTTERED REPORTED
                                          SOFTBALL HAIL

0430 PM    2 N KEMPNER               TX   1.75 INCH HAIL
05/06/01   LAMPASAS                       EMERGENCY MANAGEMENT
                                          OFFICIAL REPORTED
                                          GOLFBALL HAIL BROKE OUT
                                          WINDOWNS IN THE ALLEN
                                          ESTATES AREA OF KEMPNER

0435 PM    KILLEEN                   TX   1.75 INCH HAIL
05/06/01   BELL                           SPOTTER REPORTED
                                          GOLFBALL HAIL

0445 PM    2 SE KEMPNER              TX   2.75 INCH HAIL
05/06/01   LAMPASAS                       EMERGENCY MANAGEMENT
                                          OFFICIAL REPORTED
                                          BASEBALL HAIL ON
                                          HIGHWAY 2657 2 MILES
                                          SOUTH OF HIGHWAY {190

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:44 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas61 min
May 6, 8:09 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar66 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall61 min
May 6, 8:41 PM CDTTornado WarningFWDKaufman, Rockwall34 min
May 7, 3:40 AM CDTSevere Thunderstorm WarningFWDPalo Pinto65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.